MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE
Catalog Number 213701
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the drill sleeve with trocar of the device has tilted into guide frame.The sleeve showed grinding marks and the guide frame was also roughened.There was no patient harm or surgical delay reported and the surgery was completed normally.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint alleging that the device was scratched can be confirmed.However, the trocar and sleeve involved with the case was not returned with the device therefore we cannot confirm that the sleeve was jammed inside the guide frame.The sleeve plate of the guide frame was inspected for the reported defect, and it was observed that one of the sleeve grooves were scratched on either end as well as the retention plate encompassing the groove.The trocar and sleeve used during the case was not returned with the device, therefore we cannot confirm that the sleeve was jammed inside the device.A possible root cause for the scratches present on the device may be due to the user not tightening the sleeve completely within the device.When the sleeve is not tightened down fully, unintended sleeve movement during drilling can occur within the grooves of the device therefore causing the scratches.However, given the information provided we cannot discern a definitive root cause for the reported cosmetic failure.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance was identified.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Pma/510k; awareness date for follow up 2 initially reported january 24, 2019 but should have been february 25, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information: subsequent follow-up with the customer, additional information was received.The reporter clarified that the failure was noted at the beginning of the procedure.It was clarified that the surgery was completed with a new device as alternative products were readily available.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8179651
Report Number1221934-2018-55759
Device Sequence Number16476913
Product Code LXH
UDI-Device Identifier10886705002955
UDI-Public10886705002955
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213701
Device Lot Number1808559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer12/18/2018
01/24/2019
05/16/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/07/2019
02/28/2019
05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1